Advertisement

Continuity for the Monge Mass Transfer Problem in Two Dimensions

  • Qi-Rui Li
  • Filippo Santambrogio
  • Xu-Jia Wang
Article
  • 19 Downloads

Abstract

In this paper, we prove the continuity of the monotone optimal mapping of the Monge mass transfer problem in two dimensions under certain conditions on the domains and the mass distributions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Compliance with Ethical Standards

Conflict of interest

The authors declare that they have no conflict of interest.

Supplementary material

205_2018_1294_MOESM1_ESM.mp (11 kb)
Supplementary material 1 (mp 11 kb)
205_2018_1294_MOESM2_ESM.mps (5 kb)
Supplementary material 2 (mps 6 kb)
205_2018_1294_MOESM3_ESM.mps (12 kb)
Supplementary material 3 (mps 12 kb)
205_2018_1294_MOESM4_ESM.mps (9 kb)
Supplementary material 4 (mps 10 kb)
205_2018_1294_MOESM5_ESM.mps (7 kb)
Supplementary material 5 (mps 8 kb)

References

  1. 1.
    Ambrosio, L.: Lecture notes on optimal transport problems, Mathematical Aspects of Evolving Interfaces. In: Lecture Notes in Math. vol. 1812, pp. 1–52 2003Google Scholar
  2. 2.
    Ambrosio L., Kirchheim B., Pratelli A.: Existence of optimal transport maps for crystalline norms. Duke Math. J. 125, 207–241 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Caffarelli L.: The regularity of mappings with a convex potential. J. Am. Math. Soc. 5, 99–104 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Caffarelli L.: Boundary regularity of maps with convex potentials II. Ann. Math. 144, 453–496 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Caffarelli L., Feldman M., McCann R.: Constructing optimal maps for Monge’s transport problem as a limit of strictly convex costs. J. Am. Math. Soc. 15, 1–26 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Colombo M., Indrei E.: Obstructions to regularity in the classical Monge problem. Math. Res. Lett. 21, 697–712 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Champion T., De Pascale L., (2010) The Monge problem for strictly convex norms in R d. J. Eur. Math. Soc. 12: 1355–1369MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Champion,T.,De Pascale,L.:TheMonge problemin R d. Duke Math. J. 157, 551–572 2011MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    De Pascale L., Louet J., Santambrogio F.: The Monge problem with vanishing gradient penalization: vortices and asymptotical profile. J. Math. Pures Appl. 106(2), 237–279 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Evans, L.C., Gangbo,W.: Differential equations methods for the Monge–Kantorovich mass transfer problem. Mem. Amer. Math. Soc. 137(653), viii+66 1999Google Scholar
  11. 11.
    Feldman M., McCann R.: Uniqueness and transport density in Monge’s mass transportation problem. Calc. Var. PDE 15, 81–113 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Figalli A., Kim Y.-M., McCann R.: Hölder continuity and injectivity of optimal maps. Arch. Ration. Mech. Anal. 209, 747–795 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fragalà I., Gelli M.S., Pratelli A.: Continuity of an optimal transport in Monge problem. J. Math. Pures Appl. 84, 1261–1294 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kantorovich L.: On the transfer of masses. Dokl. Acad. Nauk. USSR 37, 227–229 (1942)Google Scholar
  15. 15.
    Kantorovich L.: On a problem of Monge. Uspekhi Mat. Nauk. 3, 225–226 (1948)Google Scholar
  16. 16.
    Li Q.-R., Santambrogio F., Wang X.-J.: Regularity in Monge’s mass transfer problem. J. Math. Pures Appl.(9) 102(6), 1015–1040 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Liu J.K., Trudinger N.S., Wang X.-J.: Interior \({{C}^2,\alpha}\) regularity for potential functions in optimal transportation. Commun. Partial Differ. Equ. 35, 165–184 (2010)CrossRefzbMATHGoogle Scholar
  18. 18.
    Liu J.K., Trudinger N. S., Wang X.-J.: On asymptotic behaviour and W 2,p regularity of potentials in optimal transportation. Arch. Ration. Mech. Anal. 215, 867–905 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Loeper G.: On the regularity of solutions of optimal transportation problems. Acta Math. 202, 241–283 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Loeper G., Villani C.: Regularity of optimal transport in curved geometry: the non focal case. Duke Math. J. 151, 431–485 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Ma X.N., Trudinger N.S., Wang X.-J.: Regularity of potential functions of the optimal transportation problem. Arch. Ration. Mech. Anal. 177, 151–183 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Monge, G., Mémoire sur la theorie des Déblais et des Remblais. In: Historie de l’Académie Royale des Sciences de Paris, avec les Mémories de Mathématique et de Physique pour la Même année, pp. 666–740 1781Google Scholar
  23. 23.
    Santambrogio F.: Optimal Transport for Applied Mathematicians, Progress in Nonlinear Differential Equations and Their Applications, p. 87, Birkhäuser, Basel 2015Google Scholar
  24. 24.
    Sudakov V.N.: Geometric problems in the theory of infinite dimensional probability distributions. Proc. Steklov Inst. 141, 1–178 (1979)MathSciNetGoogle Scholar
  25. 25.
    Villani C.: Optimal Transport, Old and New. Springer, Berlin (2009)CrossRefzbMATHGoogle Scholar
  26. 26.
    Trudinger N.S., Wang X.-J.: On the Monge mass transfer problem. Calc. Var. PDE 13, 19–31 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Trudinger N.S., Wang X.-J.: On the second boundary value problem for Monge–Ampère type equations and optimal transportation. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 8, 143–174 (2009)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Centre for Mathematics and Its ApplicationsAustralian National UniversityCanberraAustralia
  2. 2.Laboratoire de Mathématiques d’OrsayUniv. Paris-Sud, CNRS, Université Paris-SaclayOrsay cedexFrance

Personalised recommendations